Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 19, NWS Reno, NV
NWS Reno, NV issued this wind advisory at May 21, 2006, 2:26 AM PDT for Lyon County, Mineral County, Nevada; Mono County, California. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2006, 2:26 AM PDT (09:26 UTC)
- Expired
- May 21, 2006, 4:09 PM PDT
- In force
- 14 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Lyon County, NV, Mineral County, NV
The radar
The Reno radar (KRGX), 150 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2708 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 210926 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 226 AM PDT SUN MAY 21 2006 ...STRONG WINDS EXPECTED TODAY... CAZ073-211730- /O.NEW.KREV.WI.Y.0019.060521T0926Z-060522T0200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 226 AM PDT SUN MAY 21 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. SOUTH WINDS OF 10 TO 20 MPH WILL INCREASE THIS MORNING TO 20 TO 30 MPH...WITH GUSTS TO 55 MPH AT TIMES. THE STRONG WINDS WILL CONTINUE THROUGH THE DAY BEFORE TAPERING OFF THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KREV 211705 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1005 AM PDT SUN MAY 21 2006 ...STRONG WINDS EXPECTED TODAY... CAZ073-220115- /O.CON.KREV.WI.Y.0019.000000T0000Z-060522T0200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 1005 AM PDT SUN MAY 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. SOUTH WINDS OF 10 TO 20 MPH WILL INCREASE TODAY TO 20 TO 30 MPH...WITH GUSTS TO 55 MPH AT TIMES. THE STRONG WINDS WILL CONTINUE THROUGH THE DAY BEFORE TAPERING OFF THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KREV 211722 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1022 AM PDT SUN MAY 21 2006 ...STRONG WINDS EXPECTED TODAY... NVZ001-220130- /O.EXA.KREV.WI.Y.0019.000000T0000Z-060522T0200Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 1022 AM PDT SUN MAY 21 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. WINDS WILL BE SOUTH AT 20 TO 30 MPH... WITH GUSTS TO 55 MPH AT TIMES. THE STRONG WINDS WILL CONTINUE THROUGH THE DAY BEFORE TAPERING OFF THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ073-220130- /O.CON.KREV.WI.Y.0019.000000T0000Z-060522T0200Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 1022 AM PDT SUN MAY 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. WINDS WILL BE SOUTH AT 20 TO 30 MPH... WITH GUSTS TO 55 MPH AT TIMES. THE STRONG WINDS WILL CONTINUE THROUGH THE DAY BEFORE TAPERING OFF THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KREV 212309 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 409 PM PDT SUN MAY 21 2006 CAZ073-NVZ001-220015- /O.CAN.KREV.WI.Y.0019.000000T0000Z-060522T0200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 409 PM PDT SUN MAY 21 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED AS RAIN HAS PUSHED INTO THE AREA. GUSTY SOUTH WINDS TO AROUND 40 MPH WILL CONTINUE ACROSS MINERAL COUNTY UNTIL 7 PM. $$ TC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at May 20, 2:20 PM PDT, 12 hours 6 minutes earlier.
Area forecast discussion, May 20, 2:20 PM PDT, 12 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
220 PM PDT SAT MAY 20 2006
.SHORT TERM...
BREAK IN PRECIPITATION CONTINUES THIS EVENING. WILL LEAVE SOME
ISOLATED SHOWERS IN FAR NORTHWEST NV AS SLIGHT INSTABILITY REMAINS
THAT AREA FOR THIS EVENING. DEEP CLOSED UPPER LOW 40N/130W DROPS
SOUTH BY SUNDAY AS ANOTHER SYSTEM DIGS TOWARD 50N/120W. AS FIRST LOW
CONTINUES TO DIG SOUTH GOOD MOISTURE PLUME WILL BE TAPPED AND WILL
BE DRIVEN DIRECTLY INTO SIERRA SUNDAY...CENTERED NEAR TAHOE BASIN.
PERIODS OF MODERATE TO HEAVY RAIN EXPECTED IN SIERRA FROM BRIDGEPORT
TO SUSANVILLE 12Z SUN TO 00Z MON WITH ADDITIONAL PRECIPITATION
OVERNIGHT INTO MONDAY.
LOW BEGINS TO FILL AS IT MOVES INLAND AS A NEGATIVELY TILTED TROUGH
SUNDAY NIGHT INTO EARLY MONDAY. THIS WILL FOCUS HEAVIEST
PRECIPITATION IN MORE OF A NNW-SSE BAND ALONG SIERRA SUNDAY NIGHT
INTO MONDAY MORNING. EXPECT QPF AMOUNTS 12Z SUN-18Z MON THESE AREAS
TO BE OVER AN INCH TO 2 INCHES. TO THE LEE OF THE SIERRA COULD SEE
UP TO AN INCH OF PCPN AS WELL DOWN TO VALLEY LOCATIONS. WILL ISSUE
FLOOD WATCH FOR SIERRA FROM SUSANVILLE SOUTH INTO MONO COUNTY
INCLUDING TAHOE BASIN AND ALSO INCLUDE ZONE 450... RENO/CARSON CITY
AREAS. THIS IS TO HIGHLIGHT POTENTIAL FOR URBAN AND SMALL STREAM
FLOODING.
SNOW LEVELS DURING MAIN PRECIPITATION EVENT SUNDAY INTO MONDAY WILL
START OUT QUITE HIGH AROUND 9000 FEET... AND WILL LOWER CLOSE TO
8000 FEET TAHOE BASIN MONDAY MORNING AND DOWN TO 7500 FEET DURING
THE DAY MONDAY. THEREFORE THE HIGHEST ELEVATIONS OF THE SIERRA WILL
PICK UP SOME ACCUMULATING SNOW.
TROUGH MOVES EAST OF NEVADA LATE MONDAY ENDING ANY SIGNIFICANT
PRECIPITATION. TEMPERATURES WILL COOL MONDAY TO THE UPPER 40S HIGHER
ELEVATIONS AND MID 60S TO LOWER 70S WESTERN VALLEYS. TEMPERATURES
WILL MODERATE AGAIN TUESDAY. JAH
.LONG TERM...WEDNESDAY THROUGH SATURDAY...
WEAK RIDGING PROGGED TO BUILD IN ON WEDNESDAY. SWLY UPPER FLOW WILL
HELP TO DRY OUT AIR MASS. THE GENERALLY ZONAL FLOW WILL ALSO HELP
TO KEEP VORT MAXIMA TO OUR NORTH. ONE SHORTWAVE IS PROGGED TO MOVE
THROUGH THE PAC NW ON THURSDAY BUT MAIN EFFECT FOR THE KREV CWFA
WILL BE AN INCREASE IN CLOUDS. FRIDAY SHOULD ALSO BE DRY WITH THE
WEAK RIDGE STILL OVER THE SWRN CONUS. HOWEVER ON SATURDAY A
DEEPENING UPPER LOW WILL MOVE TOWARD THE OREGON COAST. UPR FLOW
WILL BACK TO MORE SSWLY WITH INCREASING MOISTURE BEING ADVECTED INTO
THE SIERRA AND WESTERN NEVADA. WILL ADD SLIGHT CHC OF SHRA TO THE
NWRN HALF OF THE CWFA FOR SATURDAY. OHARA
&&
.AVIATION...
AIR MASS FAIRLY UNSTABLE OVER AREA SO SCT CONVECTION POSSIBLE THIS
AFTN/EVNG. BETTER CHANCE ON SUNDAY AFTN/EVNG AS UPPER LOW APPROACHES
REGION. OHARA
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLOOD WARNING FOR THE HUMBOLDT RIVER IN PERSHING COUNTY UNTIL
FURTHER NOTICE.
FLOOD WARNING FOR THE WALKER RIVER UNTIL FURTHER NOTICE.
FLOOD WATCH FOR URBAN AND SMALL STREAM FLOODING 11 AM PDT SUN
UNTIL 11 AM PDT MONDAY FOR NV002-NV003.
LAKE WIND ADVISORY 10AM SUN TO 7PM SUN FOR NV002-004
CA...FLOOD WARNING FOR THE WEST FORK OF THE WALKER RIVER AND
THE MAINSTEM WALKER RIVER UNTIL FURTHER NOTICE.
FLOOD WATCH FOR URBAN AND SMALL STREAM FLOODING 11 AM PDT
SUN UNTIL 11 AM PDT MONDAY FOR CA071-CA072-CA073.
LAKE WIND ADVISORY 10AM SUN TO 7PM SUN FOR CA072
&&Hazardous weather outlook, May 20, 6:00 AM PDT, 20 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 600 AM PDT SAT MAY 20 2006 CAZ070>073-NVZ001>005-211500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 600 AM PDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE OVER THE EASTERN PACIFIC WILL CONTINUE TO AFFECT THE AREA TODAY AND WILL RESULT IN A COOLER AND MOIST PATTERN OVER THE REGION TODAY. RIVERS REMAIN HIGH DUE TO A LARGE SNOWPACK AND RAPID SNOWMELT. A FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE FOR THE HUMBOLDT RIVER IN PERSHING COUNTY. ALSO...A FLOOD ADVISORY IS NOW IN EFFECT FOR THE MAINSTEM WALKER AND WEST WALKER RIVERS. SEE THE LATEST TWO VERSIONS OF THE FLOOD STATEMENT /WWUS85 KREV FLSREV/ FOR ADDITIONAL INFORMATION ON THESE TWO RIVER BASINS. REFER TO THE LATEST RIVER STATEMENT /FGUS85 KREV RVSREV/ FOR ADDITIONAL INFORMATION ON THE CARSON TRIBUTARIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL DEVELOP AND REMAIN A THREAT THROUGH THE WEEKEND AS AN UNSETTLED PATTERN OVER THE AREA CONTINUES. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:44 AM PDT | Flood Watch | REV | Douglas, Lyon, Storey, Washoe | 13 hr |
| May 21, 2:44 PM PDT | Snow Advisory | REV | Mono | 5 hr |
Nearby
Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.